Alert archive / New Jersey / Small Craft Advisories in 2020
Small Craft Advisory 74, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Oct 1, 2020, 3:34 PM EDT. It took effect at Oct 2, 2020, 12:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2020, 3:34 PM EDT (19:34 UTC)
- In effect from
- Oct 2, 2020, 12:00 AM EDT
- Expired
- Oct 2, 2020, 1:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
933 WHUS71 KPHI 011934 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 334 PM EDT Thu Oct 1 2020 ANZ431-020915- /O.NEW.KPHI.SC.Y.0074.201002T0400Z-201002T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 334 PM EDT Thu Oct 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT FRIDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and a moderate chop expected. * WHERE...Lower Delaware Bay * WHEN...From midnight tonight to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-020915- /O.NEW.KPHI.SC.Y.0074.201002T0600Z-201002T1400Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 334 PM EDT Thu Oct 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...The Atlantic coastal waters of Delaware and southern New Jersey. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
702 WHUS71 KPHI 020754 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 354 AM EDT Fri Oct 2 2020 ANZ431-021100- /O.CON.KPHI.SC.Y.0074.000000T0000Z-201002T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 354 AM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-021100- /O.CON.KPHI.SC.Y.0074.000000T0000Z-201002T1400Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 354 AM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
918 WHUS71 KPHI 021051 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 651 AM EDT Fri Oct 2 2020 ANZ431-021200- /O.EXP.KPHI.SC.Y.0074.000000T0000Z-201002T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 651 AM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING... Wind Gusts have decreased below advisory criteria and therefore the Advisory will be allowed to expire. $$ ANZ452>455-021400- /O.CON.KPHI.SC.Y.0074.000000T0000Z-201002T1400Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 651 AM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
084 WHUS71 KPHI 021334 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 934 AM EDT Fri Oct 2 2020 ANZ452-453-021445- /O.CAN.KPHI.SC.Y.0074.000000T0000Z-201002T1400Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 934 AM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below advisory criteria. $$ ANZ454-455-021700- /O.EXT.KPHI.SC.Y.0074.000000T0000Z-201002T1700Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 934 AM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...North winds 10 to 15 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
107 WHUS71 KPHI 021655 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1255 PM EDT Fri Oct 2 2020 ANZ454-455-021800- /O.EXP.KPHI.SC.Y.0074.000000T0000Z-201002T1700Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1255 PM EDT Fri Oct 2 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EDT THIS AFTERNOON... Seas and winds have fallen below advisory criteria. Therefore, the Small Craft Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 12:34 PM EDT, 3 hours earlier.
Area forecast discussion, Oct 1, 12:34 PM EDT, 3 hours before
Area Forecast Discussion National Weather Service Mount Holly NJ 1234 PM EDT Thu Oct 1 2020 .SYNOPSIS... A cold front is forecast to progress slowly through our region from northwest to southeast today and tonight. Weak low pressure is expected to ride northward along the boundary and it should pass over the waters off Delaware and New Jersey on Friday. High pressure is anticipated to follow for Saturday into Sunday. Another area of low pressure is forecast to approach from the west on Sunday night with a secondary low developing off the Middle Atlantic coast at that time. The systems are expected to merge on Monday before moving northeastward. High pressure should influence our weather from Tuesday into Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Midday Update... No changes to the forecast with this update. Pleasant weather continues through the afternoon. Previous discussion follows... A weak cold front is passing through the area this morning and will stall over or just offshore of the region through the rest of today. Minimal impact from this as upper level support lags well behind the front, with the only signs of its passage a slight veering of winds and some patchy mid-level clouds. Considerably colder air is approaching the region, but again lags a good ways behind the front in association with a deep upper level trough over the Great Lakes. So it will actually be a rather warm October afternoon with most areas getting into the low 70s. Cloud cover will start to increase later this afternoon ahead of a minor weather system expected tonight. But overall, a very nice day. Little change was made to the previous forecast with the morning update. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... A shortwave will pivot towards our area from the NW tonight, and modest UL divergence ahead of this feature should support frontal wave development along the stalled boundary (e.g. offshore), with a second area of low pressure (a vestige of the Canadian low) to our NW. Some low-lvl convergence between the two lows combined with synoptic lift ahead of the shortwave will result in a chance of rain for our area tonight into Friday morning. Given the presence of a fairly dry sub-cloud layer, and an overall weak synoptic setup, am not expecting anything too significant. Max totals could maybe approach a tenth or two in some spots, but most locations will only see a few hundredths if anything measurable. Overnight lows will generally be in the 50s with the radiational cooling limited by cloud cover. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A mid level long wave trough is forecast to remain over the eastern half of the country from Friday into the weekend. The mid level pattern is expected to de-amplify a bit early in the new week, with another long wave trough digging toward the eastern states during the middle of the week. The progressive pattern is a sure sign that we are moving well into autumn. A cold front is expected to be off the coasts of New Jersey and Delaware on Friday morning. Low pressure is anticipated to ride northward along the boundary at that time. We are expecting some light rain on Friday morning, with clearing from southwest to northeast in the afternoon as the low continues to move northeastward and farther away from our region. High pressure is forecast to build southeastward from central Canada for the weekend, bringing cool dry conditions. We are expecting an increase in high and mid level clouds on Sunday, ahead of our next weather system. Low pressure is expected to approach from the Ohio River Valley on Sunday night, with a secondary low developing off the North Carolina coast. The coastal low should become the dominant weather feature on Monday as it moves northeastward and farther out to sea. We will continue to carry rain in our forecast for Sunday night into Monday night. High pressure is anticipated to extend along the Appalachians on Monday night. The air mass will slide eastward and off the coast on Tuesday. It should bring our region dry weather conditions for Tuesday into Wednesday. A cold front may begin to approach from the northwest late on Wednesday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through this evening... VFR. Winds mainly from the west at 5 to 10 kt. High confidence. Tonight... Generally VFR, with increasing cloud cover. Scattered rain showers will be possible with a small chance some temporary restrictions in the strongest showers. Winds will generally be light and variable at KABE/KRDG, while further east NW winds around 5- 10kts (potentially stronger at KACY towards daybreak) will prevail. Moderate confidence. Outlook... Friday...Local MVFR conditions are possible in morning rain, otherwise VFR with clearing in the afternoon. Northwest to west wind around 10 MPH. High confidence. Saturday...VFR with scattered clouds. Northwest wind around 10 MPH. High confidence. Sunday...VFR with increasing clouds. Variable wind 5 to 10 MPH, becoming southeast. High confidence. Monday...MVFR and IFR conditions are possible in rain. Northeast wind around 10 MPH, becoming northwest. Medium confidence. && .MARINE... Sub-SCA conditions will continue through this evening with seas 3 to 4 ft and mainly southwest winds of 5 to 10 kt. Winds will shift from southwest to northwest tonight. As this happens, a period of gusty winds is possible especially over the Atlantic coastal waters of Delaware and southern New Jersey, and Lower Delaware Bay. Gusts may approach 25 kt late tonight and early on Friday, and will evaluate the need for a possible SCA once new guidance comes in. Outlook... Later Friday through Sunday night...No marine headlines are anticipated. Monday...Wave heights on our ocean waters may approach 5 feet. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Iovino Near Term...O'Brien Short Term...Carr Long Term...Iovino Aviation...Carr/Iovino/O'Brien Marine...Iovino/O'Brien
Hazardous weather outlook, Oct 1, 3:40 AM EDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 340 AM EDT Thu Oct 1 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-020745- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 340 AM EDT Thu Oct 1 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-020745- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 340 AM EDT Thu Oct 1 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.